Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On existence of generic cusp forms on semisimple algebraic groups


Authors: Allen Moy and Goran Muić
Journal: Trans. Amer. Math. Soc. 370 (2018), 4731-4757
MSC (2010): Primary 11E70, 22E50
DOI: https://doi.org/10.1090/tran/7081
Published electronically: January 18, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we discuss the existence of certain classes of cuspidal automorphic representations having non-zero Fourier coefficients for a general semisimple algebraic group $ G$ defined over a number field $ k$ such that its Archimedean group $ G_\infty $ is not compact. When $ G$ is quasi-split over $ k$, we obtain a result on existence of generic cuspidal automorphic representations which generalize results of Vignéras, Henniart, and Shahidi. We also discuss: (i) the existence of cuspidal automorphic forms with non-zero Fourier coefficients for congruence of subgroups of $ G_\infty $, and (ii) applications related to the work of Bushnell and Henniart on generalized Whittaker models.


References [Enhancements On Off] (What's this?)

  • [1] James Arthur, The endoscopic classification of representations, Orthogonal and symplectic groups, American Mathematical Society Colloquium Publications, vol. 61, American Mathematical Society, Providence, RI, 2013. MR 3135650
  • [2] W. L. Baily Jr. and A. Borel, Compactification of arithmetic quotients of bounded symmetric domains, Ann. of Math. (2) 84 (1966), 442-528. MR 0216035, https://doi.org/10.2307/1970457
  • [3] J. Bernstein, Draft of: Representations of $ p$-adic groups (lectures at Harvard University, 1992, written by Karl E. Rumelhart).
  • [4] J. N. Bernstein, Le ``centre'' de Bernstein, Edited by P. Deligne, Representations of reductive groups over a local field, Travaux en Cours, Hermann, Paris, 1984, pp. 1-32 (French). MR 771671
  • [5] I. N. Bernšteĭn and A. V. Zelevinskiĭ, Representations of the group $ GL(n,F),$ where $ F$ is a local non-Archimedean field, Uspehi Mat. Nauk 31 (1976), no. 3(189), 5-70 (Russian). MR 0425030
  • [6] I. N. Bernstein and A. V. Zelevinsky, Induced representations of reductive $ {\mathfrak{p}}$-adic groups. I, Ann. Sci. École Norm. Sup. (4) 10 (1977), no. 4, 441-472. MR 0579172
  • [7] Armand Borel, Introduction to automorphic forms, Algebraic Groups and Discontinuous Subgroups (Proc. Sympos. Pure Math., Boulder, Colo., 1965) Amer. Math. Soc., Providence, R.I., 1966, pp. 199-210. MR 0207650
  • [8] Armand Borel, Automorphic forms on $ {\rm SL}_2({\bf R})$, Cambridge Tracts in Mathematics, vol. 130, Cambridge University Press, Cambridge, 1997. MR 1482800
  • [9] A. Borel and H. Jacquet, Automorphic forms and automorphic representations, with a supplement ``On the notion of an automorphic representation'' by R. P. Langlands, Automorphic forms, representations and $ L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 189-207. MR 546598
  • [10] Colin J. Bushnell and Guy Henniart, Generalized Whittaker models and the Bernstein center, Amer. J. Math. 125 (2003), no. 3, 513-547. MR 1981032
  • [11] W. Casselman and J. Shalika, The unramified principal series of $ p$-adic groups. II. The Whittaker function, Compositio Math. 41 (1980), no. 2, 207-231. MR 581582
  • [12] D. Ginzburg, S. Rallis, and D. Soudry, On Fourier coefficients of automorphic forms of symplectic groups, Manuscripta Math. 111 (2003), no. 1, 1-16. MR 1981592, https://doi.org/10.1007/s00229-003-0355-7
  • [13] R. Godement, The spectral decomposition of cusp-forms, Algebraic Groups and Discontinuous Subgroups (Proc. Sympos. Pure Math., Boulder, Colo., 1965) Amer. Math. Soc., Providence, R.I., 1966, pp. 225-234. MR 0210828
  • [14] Harish-Chandra, Harmonic analysis on reductive $ p$-adic groups, Notes by G. van Dijk, Lecture Notes in Mathematics, Vol. 162, Springer-Verlag, Berlin-New York, 1970. MR 0414797
  • [15] Guy Henniart, La conjecture de Langlands locale pour $ {\rm GL}(3)$, Mém. Soc. Math. France (N.S.) 11-12 (1984), 186 pp (French, with English summary). MR 743063
  • [16] Chandrashekhar Khare, Michael Larsen, and Gordan Savin, Functoriality and the inverse Galois problem, Compos. Math. 144 (2008), no. 3, 541-564. MR 2422339, https://doi.org/10.1112/S0010437X07003284
  • [17] Jian-Shu Li, Nonexistence of singular cusp forms, Compositio Math. 83 (1992), no. 1, 43-51. MR 1168122
  • [18] Elon Lindenstrauss and Akshay Venkatesh, Existence and Weyl's law for spherical cusp forms, Geom. Funct. Anal. 17 (2007), no. 1, 220-251. MR 2306657, https://doi.org/10.1007/s00039-006-0589-0
  • [19] Allen Moy and Goran Muić, On the cusp forms of congruence subgroups of an almost simple Lie group, Math. Z. 283 (2016), no. 1-2, 401-417. MR 3489074, https://doi.org/10.1007/s00209-015-1604-7
  • [20] Allen Moy and Gopal Prasad, Unrefined minimal $ K$-types for $ p$-adic groups, Invent. Math. 116 (1994), no. 1-3, 393-408. MR 1253198, https://doi.org/10.1007/BF01231566
  • [21] Allen Moy and Gopal Prasad, Jacquet functors and unrefined minimal $ K$-types, Comment. Math. Helv. 71 (1996), no. 1, 98-121. MR 1371680, https://doi.org/10.1007/BF02566411
  • [22] Goran Muić, On a construction of certain classes of cuspidal automorphic forms via Poincaré series, Math. Ann. 343 (2009), no. 1, 207-227. MR 2448445, https://doi.org/10.1007/s00208-008-0269-5
  • [23] Goran Muić, On the cuspidal modular forms for the Fuchsian groups of the first kind, J. Number Theory 130 (2010), no. 7, 1488-1511. MR 2645233, https://doi.org/10.1016/j.jnt.2010.02.012
  • [24] Goran Muić, Spectral decomposition of compactly supported Poincaré series and existence of cusp forms, Compos. Math. 146 (2010), no. 1, 1-20. MR 2581239, https://doi.org/10.1112/S0010437X09004473
  • [25] Goran Muić, On the non-vanishing of certain modular forms, Int. J. Number Theory 7 (2011), no. 2, 351-370. MR 2782663, https://doi.org/10.1142/S1793042111004083
  • [26] Goran Muić, Fourier coefficients of automorphic forms and integrable discrete series, J. Funct. Anal. 270 (2016), no. 10, 3639-3674. MR 3478869, https://doi.org/10.1016/j.jfa.2016.03.009
  • [27] François Rodier, Whittaker models for admissible representations of reductive $ p$-adic split groups, Harmonic analysis on homogeneous spaces (Proc. Sympos. Pure Math., Vol. XXVI, Williams Coll., Williamstown, Mass., 1972) Amer. Math. Soc., Providence, R.I., 1973, pp. 425-430. MR 0354942
  • [28] F. Rodier, Modeles de Whittaker des representations admissibles des groupes réductifs $ p$-adiques quasi-deployes, http://iml.univ-mrs.fr/~rodier/Whittaker.pdf.
  • [29] Freydoon Shahidi, On the Ramanujan conjecture and finiteness of poles for certain $ L$-functions, Ann. of Math. (2) 127 (1988), no. 3, 547-584. MR 942520, https://doi.org/10.2307/2007005
  • [30] Freydoon Shahidi, A proof of Langlands' conjecture on Plancherel measures; complementary series for $ p$-adic groups, Ann. of Math. (2) 132 (1990), no. 2, 273-330. MR 1070599, https://doi.org/10.2307/1971524
  • [31] David Soudry, Automorphic descent: an outgrowth from Piatetski-Shapiro's vision, Automorphic forms and related geometry: assessing the legacy of I. I. Piatetski-Shapiro, Contemp. Math., vol. 614, Amer. Math. Soc., Providence, RI, 2014, pp. 407-432. MR 3220937, https://doi.org/10.1090/conm/614/12256
  • [32] Marie-France Vignéras, Correspondances entre representations automorphes de $ {\rm GL}(2)$ sur une extension quadratique de $ {\rm GSp}(4)$ sur $ {\bf Q}$, conjecture locale de Langlands pour $ {\rm GSp}(4)$, The Selberg trace formula and related topics (Brunswick, Maine, 1984) Contemp. Math., vol. 53, Amer. Math. Soc., Providence, RI, 1986, pp. 463-527 (French). MR 853573, https://doi.org/10.1090/conm/053/853573
  • [33] J. Tits, Reductive groups over local fields, Automorphic forms, representations and $ L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 29-69. MR 546588

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 11E70, 22E50

Retrieve articles in all journals with MSC (2010): 11E70, 22E50


Additional Information

Allen Moy
Affiliation: Department of Mathematics, The Hong Kong University of Science and Technology, Clear Water Bay, Hong Kong
Email: amoy@ust.hk

Goran Muić
Affiliation: Department of Mathematics, University of Zagreb, Bijenička 30, 10000 Zagreb, Croatia
Email: gmuic@math.hr

DOI: https://doi.org/10.1090/tran/7081
Keywords: Cuspidal automorphic forms, Poincar\'e series, Fourier coefficients
Received by editor(s): September 17, 2015
Received by editor(s) in revised form: September 25, 2016
Published electronically: January 18, 2018
Additional Notes: The first author acknowledges Hong Kong Research Grants Council grant CERG #603813
The second author acknowledges Croatian Science Foundation grant no. 9364
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society